Alert archive / Vermont / Heat Advisories in 2021

Heat Advisory 2, NWS Burlington, VT

June 27, 2021Clinton County, Essex County, New York; Addison County, Chittenden County, Rutland County, Vermont

NWS Burlington, VT issued this heat advisory at Jun 27, 2021, 3:10 PM EDT for Clinton County, Essex County, New York; Addison County, Chittenden County, Rutland County, Vermont. It took effect at Jun 28, 2021, 12:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2021, 3:10 PM EDT (19:10 UTC)
In effect from
Jun 28, 2021, 12:00 PM EDT
Expired
Jun 28, 2021, 7:00 PM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 39 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

157 
WWUS71 KBTV 271910
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
310 PM EDT Sun Jun 27 2021

NYZ028-035-VTZ005-009-011-012-280915-
/O.NEW.KBTV.HT.Y.0002.210628T1600Z-210628T2300Z/
Eastern Clinton-Eastern Essex-Western Chittenden-Western Addison-
Western Rutland-Windsor-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
Burlington, Middlebury, Vergennes, Rutland, Springfield, 
and White River Junction
310 PM EDT Sun Jun 27 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT MONDAY...

* WHAT...Heat index values up to 98 expected.

* WHERE...In Vermont, Western Chittenden, Western Addison, 
  Western Rutland and Windsor Counties. In New York, Eastern 
  Clinton and Eastern Essex Counties.

* WHEN...From noon to 7 PM EDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
3 follow-up statements
250 
WWUS71 KBTV 280711
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
311 AM EDT Mon Jun 28 2021

NYZ028-035-VTZ005-009-011-012-282300-
/O.CON.KBTV.HT.Y.0002.210628T1600Z-210628T2300Z/
Eastern Clinton-Eastern Essex-Western Chittenden-Western Addison-
Western Rutland-Windsor-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
Burlington, Middlebury, Vergennes, Rutland, Springfield, 
and White River Junction
311 AM EDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 98 expected.

* WHERE...In Vermont, Western Chittenden, Western Addison, 
  Western Rutland and Windsor Counties. In New York, Eastern 
  Clinton and Eastern Essex Counties.

* WHEN...From noon to 7 PM EDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
951 
WWUS71 KBTV 281914
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
314 PM EDT Mon Jun 28 2021

VTZ009-011-012-290915-
/O.NEW.KBTV.HT.Y.0003.210629T1600Z-210629T2300Z/
/O.CON.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
Western Addison-Western Rutland-Windsor-
Including the cities of Middlebury, Vergennes, Rutland, 
Springfield, and White River Junction
314 PM EDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...

* WHAT...Heat index values up to 99.

* WHERE...Western Addison, Western Rutland and Windsor Counties.

* WHEN...For the first Heat Advisory, until 7 PM EDT this 
  evening. For the second Heat Advisory, from noon to 7 PM EDT 
  Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NYZ028-035-VTZ005-282300-
/O.CON.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
Eastern Clinton-Eastern Essex-Western Chittenden-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
and Burlington
314 PM EDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WHAT...Heat index values up to 98.

* WHERE...In Vermont, Western Chittenden County. In New York, 
  Eastern Clinton and Eastern Essex Counties.

* WHEN...Until 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
022 
WWUS71 KBTV 282306
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
706 PM EDT Mon Jun 28 2021

VTZ009-011-012-291000-
/O.EXP.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
/O.CON.KBTV.HT.Y.0003.210629T1600Z-210629T2300Z/
Western Addison-Western Rutland-Windsor-
Including the cities of Middlebury, Vergennes, Rutland, 
Springfield, and White River Junction
706 PM EDT Mon Jun 28 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
TUESDAY...

* WHAT...Heat index values up to 99.

* WHERE...Western Addison, Western Rutland and Windsor Counties.

* WHEN...From noon to 7 PM EDT Tuesday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NYZ028-035-VTZ005-290015-
/O.EXP.KBTV.HT.Y.0002.000000T0000Z-210628T2300Z/
Eastern Clinton-Eastern Essex-Western Chittenden-
Including the cities of Plattsburgh, Port Henry, Ticonderoga, 
and Burlington
706 PM EDT Mon Jun 28 2021

...HEAT ADVISORY HAS EXPIRED...

The Heat Advisory has expired for the northern Champlain Valley,
and eastern Essex County in New York. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this heat advisory went out at Jun 27, 1:32 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 27, 1:32 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
132 PM EDT Sun Jun 27 2021

.SYNOPSIS...
Warm and humid conditions will continue across the North Country
through Monday, before a weak front produces slightly cooler air
with increasing chances for showers and thunderstorms. Highs
today will be in the upper 80s to mid 90s with similar heat
index values. Expect another very warm and muggy night with lows
generally in the mid 60s to mid 70s tonight and again on Monday
night.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 1043 AM EDT Sunday...Forecast for today remains in good
shape with just a few tweaks made to sky cover and temps. Seems
cloud cover is impacting temps across the region this morning,
keeping values just a couple of degrees cooler than forecast and
with the likelihood of cloud cover persisting into the afternoon
did lower max temps a degree or two. Will probably see heat
advisory criteria met for an hour or two in the Champlain Valley
with highs in the lower 90s and dewpoints in the mid 60s, but
it's borderline so will continue with no headlines. Either way
you slice it, it's going to be hot today so please take the
necessary precautions.

Previous Discussion from 648 AM...The near term focus wl be
heat today and Monday, followed by convective chances on Monday
aftn. Water vapor shows building mid/upper lvl ridge acrs the
Mid Atlantic states while mid lvl moisture associated with warm
frnt continues to lift into southern Canada. Still expecting
some mid/upper lvl clouds to linger near International Border
this morning, but by this aftn, soundings indicating deep dry
layer from 925mb thru 400mb. This drying/subsidence aloft should
result in plenty of sunshine and very limited chcs for
showers/storms. Soundings support super- adiabatic lapse rates
of >10 C/km from sfc thru 800mb this aftn, resulting in slightly
drier dwpts mixing down to the sfc, and lowering heat index
values slightly. However, this drying trend should allow temps
to reach full potential with highs in the upper 80s to mid 90s,
I have placed 95F at PBG/BTV and 90-92F at RUT/MPV/VSF/MSS with
upper 80s NEK/SLK. Similar type heat index values are
anticipated. In addition, soundings support localized gusty
winds as mixing improves this aftn, with gusts 25 to 35 mph
likely in the SLV and CPV from 15z thru 22z today, some gusts
near 40 mph would not be surprising the SLV associated with
aligned sw flow and on the northwest facing downslope areas of
the northern Dacks from Malone to Ellenburg Depot.

Tonight another very warm and muggy night is anticipated with
dwpts rising toward 70F as sunset occurs. In addition, expect
gradient to continue with south/southwest winds of 10 to 20 mph.
These conditions wl hold temps in the mid 60s NEK/SLK to mid 70s
CPV/SLV and Lower CT River Valley.

For Monday...mid/upper lvl ridge continues with just a weak sfc
boundary dropping southward acrs the fa. This results in
slightly cooler 925mb temps in the 21-24C range, with warmest
values near VSF. Expecting highs to range from mid 80s Dacks to
mid 90s VSF, based on thermal profiles, with heat index values
in the 88F to 94F range. Next question wl be convective
potential. Have cut back on pops, because of limited upper lvl
forcing, still anti-cyclonic flow aloft with no height falls and
very weak sfc convergence. However, still think some
disorganized/pulse type activity is possible along instability
gradient from northern Dacks into central/southern Vt on Monday
aftn. High res data continues to show an axis of sfc based CAPE
of 1000 to 1600 J/kg, with some better 0 to 6 km shear values of
25 to 30 knots approaching the International Border by 21z.
Expect scattered aftn/evening showers/storms to develop aft 16z,
with some localized heavy down pours possible, but with limited
upper lvl support, coverage should be widely scattered. Have
mention 15 to 30% pops most locations.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
As of 433 AM EDT Sunday...Little change expected with the upper
pattern for Monday night into Tuesday. If anything, the Mid-Atlantic
ridge will begin to pivot as it continues to build westward
into the Ohio River Valley, allowing flow across the Northeast
to become more westerly. Embedded vorticity maxima aloft will
once again stretch across the area, resulting in increasing
clouds across the North Country overnight into Tuesday. Still,
temperatures overnight should be a little cooler than the night
prior as winds decrease and become westerly, with lows in the
upper 60s. Likewise, highs on Tuesday should be a little lower
than Monday's topping off in the mid to upper 80s. During the
afternoon, there exists a chance of showers with thunderstorms
possible across portions of the Adirondacks and south-central
Vermont. However, as has been the pattern the past several days,
the absence of a forcing mechanism will cause the showers to be
isolated to scattered in nature.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 433 AM EDT Sunday...Wednesday still looks to be the better day
for rain potential as a more potent shortwave passes within the flow
aloft. We could see a weak surface boundary accompany this feature
which would further aid in the development of showers and possible
thunderstorms. At this time, instability looks meager, but a lot can
change between now and then. With any showers/thunderstorms that do
develop, there exists the potential for locally heavy rain with
PWATs in the 1.5-2 inch range. Temperatures will continue with
their cooling trend with highs on Wednesday being near normal in
the upper 70s to mid 80s.

Beyond Wednesday, the evolution of the upstream upper low becomes
uncertain with global guidance offering a variety of solutions. For
now, have stuck close to the GFS/ECMWF with the CMC being more of an
outlier. In any case, we will see ongoing chances for precipitation
through the end of the week as the upper low draws near.
Temperatures will remain near normal with highs in the mid 70s to
low 80s and overnight lows in the upper 50s to low 60s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Gusty SSW winds continue to be the main
aviation impact this afternoon with local gusts in the 20-30kt
range at KMSS/KBTV/KSLK and up to 20kts elsewhere. Otherwise,
VFR conditions prevail under SCT/BKN mid clouds. Overnight a
boundary north of the border will sag southward providing a
chance of showers and perhaps some embedded rumbles of thunder,
but conditions remain largely VFR except at KMSS/KSLK where
ceilings will lower to MVFR from around 10-17Z. Winds abate
overnight as well, lowering to 8-12kts through sunrise, but
become slightly gusty again up to 16-20kts from mid-morning
Monday onward.

Outlook...

Monday Night: VFR. Slight chance SHRA.
Tuesday: VFR. Chance SHRA, Slight chance TSRA.
Tuesday Night: Mainly VFR, with local MVFR possible. Chance SHRA.
Wednesday: Mainly VFR, with local MVFR possible. Chance SHRA,
Slight chance TSRA.
Wednesday Night: Mainly VFR, with local IFR possible. Chance
SHRA, Slight chance TSRA.
Thursday: Mainly MVFR, with local IFR possible. Chance SHRA.
Thursday Night: MVFR/IFR conditions possible. Chance SHRA.
Friday: Mainly MVFR, with local IFR possible. Chance SHRA.

&&

.CLIMATE...
Max Temp Records
Date     KBTV     KMPV     K1V4     KMSS     KPBG     KSLK
06-27  96|2007   91|2007  92|2007  92|2007  97|1999  92|1933
06-28  95|1991   91|1991  88|2005  93|1991  95|1991  93|1944

Low Max Temp Records
Date   KBTV     KSLK
06-27 74|1901  68|1913

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...Taber
NEAR TERM...Lahiff/Taber
SHORT TERM...Hammond
LONG TERM...Hammond
AVIATION...Lahiff
CLIMATE...Team BTV
Hazardous weather outlook, Jun 27, 3:12 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
312 AM EDT Sun Jun 27 2021

NYZ026>031-034-035-087-VTZ001>012-016>019-280715-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
312 AM EDT Sun Jun 27 2021

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and tonight.

Hot and humid conditions today will produce heat index values in the
lower to mid 90s today, especially across the valley locations of the
North Country.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hot and humid conditions on Monday, will produce heat index values
in the lower to mid 90s, especially across the Champlain and lower
Connecticut River Valleys.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in Vermont, 2021Heat Advisories in New York, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.